(Closed) BCP help I don’t know what to do! (long)

posted 6 years ago in Wellness
Post # 3
Member
5296 posts
Bee Keeper
  • Wedding: January 1993

I would talk to your doctor about a different pill….it takes 3-4 months for your body to become acclimated to a new pill, but it sounds like things aren’t changing for the better for you.

Sometimes it’s a hit or miss game trying to get the right pill!

Post # 4
Member
4693 posts
Honey bee
  • Wedding: October 2013

If you (because it’s not up to your boyfriend) want to stay one hormonal birth control then I think the best thing to do would be to try different pills until you find one you’re happy with.  I’ve tried the Depo shot, which caused horrible depression and weight gain, the Ortho Evra patch, which irritated my skin, the Nuvaring, which I just didn’t care for, and now I’m on Seasonale.  I feel like myself, I lost the weight I gained after I went of Depo, and my sex drive is higher (not as high as it was pre birth control, but better than it has been).  It’s all about finding something that works for you.

Post # 5
Member
4352 posts
Honey bee
  • Wedding: August 2013

I was like that on Yaz (I was exhausted all the time and cried constantly for no apparent reason). I would switch to a different pill. I tried 3 before I found one that really worked. You probably need a different high dose pill with a different ratio of hormones. (There are thousands out there and they each have a couple hormones and the change in the ratio can make a big difference in how emotional you are feeling.) Tell your doctor your symptoms and see if there is something else she reccomends (my doctor has like 8 favorite pills, so she should have something else that she likes that may work better for you). Oh and I’m not a doctor, just someone who ha been on the pill for 5ish years.

Post # 6
Member
7779 posts
Bumble Beekeeper

Why not try something like Nuva Ring or even Implanon? I have several friends who have been using Nuva Ring with great success for a few years.

I was on the pill for years (I took a generic called Necon 1/35) and I was terrible with it. I would forget all the time and… yuck. Personally, I came off the pills and planned to get a Mirena (don’t let them tell you they can’t do it in a woman who hasn’t had a baby, they totally can). I accidently got pregnant before my appointment but it’s still what I’m planning to do post-baby.

Post # 7
Member
804 posts
Busy bee
  • Wedding: September 2012

It’s your body.  Your Boyfriend or Best Friend may need to explore other alternatives.

That being said, there are so many different strengths of BC.  Perhaps Yasmin is TOO strong; have you considered going with something in between?  Your OBGYN is the very best person to ask about this.

I had to switch pills because I was getting crazy emotional, like, drastic mood swing emotional.  I hated it and I wasn’t myself on it.  I’m glad I switched.  I honestly can’t wait to get off the stuff entirely but want to stay on for another year just so I don’t have to deal with the awful periods on top of everything else in my life right now.

Post # 8
Member
1089 posts
Bumble bee
  • Wedding: January 2013

I would keep trying different brands until you find one that works for you. I tried 4 different brands before I finally found one that worked for me with the least amount of side effects.

Post # 9
Member
827 posts
Busy bee

Just keep trying, and give each pill a fair chance. You shouldn’t be on Yasmin anyway, since that was really only meant for women who have PMDD (but it has been wayyyyyyyy overprescribed……ugh, I hated the way Yaz and Yasmin were marketed).

Post # 11
Member
3569 posts
Sugar bee
  • Wedding: April 2013

I agree its your body and you should have the final say on what you choose. I hate bc and refuse to take the side affects are so not worth it to me. You should explore other options like patch, getting shots that last three months ectr. I think using condoms also should be on the table.

Post # 13
Member
827 posts
Busy bee

The patch and the shot can cause the same kinds of side effects (and more! If I’m not mistaken, the patch has a higher than usual blood clot/stroke risk, and the shot can mess up your bones (I would not touch the shot with a fifty foot pole, personally)).

Post # 14
Member
804 posts
Busy bee
  • Wedding: September 2012

@kayberry:  That sounds like a good idea.  If you’re having problems with your skin, a dermatologist will be able to help just as well if your insurance will cover a visit.  As for gaining weight, I’ve found that when I’m not depressed I’m way more likely to do things that lead to weight loss anyway, such as exercise and eating healthier (when I get depressed, I indulge in my carbs).

Post # 15
Member
8882 posts
Buzzing Beekeeper

I’m on Tricyclen and I’ve had no bad side-effects whatsoever. Big benefit was my skin cleared up a lot. I highly recommend that BCP.

 

The topic ‘BCP help I don’t know what to do! (long)’ is closed to new replies.

Find Amazing Vendors